MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/57; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/57; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75023363
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the polarcup trial insert nav 22/57 broke in several pieces.It is not known if it was inside of the patient.Procedure was finished with an s+n backup device.
 
Additional Manufacturer Narrative
A polarcup trial insert nav 22/57 (art.No.75023363 / lot no.A50667) was reported as broken.The procedure was finished with an s+n backup device.The complaint device, used in treatment, was returned for investigation.The reported failure mode was confirmed upon visual inspection.The complaint part was found broken, 5 slots of the trial insert were fractured and broken off.The complaint device showed significant signs of damage and use.A review of the complaint history revealed no other complaint for the batch in question.A review of the batch record showed no deviations from the standard manufacturing process.There are no indications that the device did not meet the specifications at the time of manufacturing.Based on the conducted investigation, the root cause could not be determined conclusively.No further actions are deemend necessary.Smith+nephew will continue to monitor for similar issues.The complaint device will be discarded.

Brand Name
POLARCUP TRIAL INSERT NAV 22/57
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10737961
Report Number9613369-2020-00217
Device Sequence Number19314313
Product Code LXH
UDI-Device Identifier07611996112528
UDI-Public07611996112528
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023363
Device Catalogue Number75023363
Device Lot NumberA50667
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date12/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1